MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS CONST ISRT TRL S1-2 11MM RT; PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS CONST ISRT TRL S1-2 11MM RT; PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Model Number 74034213
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that the devices were found cracked.This was found during set up / inspection.No surgery or patient involvement.
 
Additional Manufacturer Narrative
H3.H6: the device, used in treatment, was not returned for evaluation.Therefore, a product analysis could not be performed at this time and the reported event could not be confirmed.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS CONST ISRT TRL S1-2 11MM RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMTIB, SEMI-CONSTRAIND, CEMENTD, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11045763
Report Number1020279-2020-07621
Device Sequence Number19091283
Product Code JWH
UDI-Device Identifier00885556002797
UDI-Public00885556002797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74034213
Device Catalogue Number74034213
Device Lot Number18BCR0003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer05/15/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1